Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 89, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 25, 1997, 3:36 PM CST for Benton County, Tennessee. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1997, 3:36 PM CST (21:36 UTC)
- Expired
- Mar 25, 1997, 4:45 PM CST
- In force
- 69 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Benton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 546 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 252133 RRA SVRBNA TNC005-252245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 336 PM CST TUE MAR 25 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TENNESSEE ...BENTON COUNTY AT 3:34 DOPPLER RADAR AT NASHVILLE INDICATED A SEVERE THUNDERSTORM MOVING INTO BENTON COUNTY. THE STORM WILL PASS BETWEEN BRUCETON AND CAMDEN AROUND 4 PM, AND WAS MOVING TOWARD THE NORTHEAST AT 40 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 1:41 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 25, 1:41 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 140 PM CST TUE MAR 25 1997 ETA/NGM IN CLOSE AGREEMENT REGARDING CFP...SHORTLY AFT 00Z AT BNA...ALTHO DISCREPANCY EXISTS REGARDING POST-FRONTAL PATTERN. ETA HAS US SOCKED IN FOREVER...WHEREAS NGM SHOWS FAIRLY REASONABLE CLEARING PATTERN BEHIND FNT...SO WL GO W/ NGM AS MODEL OF CHOICE...ALTHO PREFER ETA QPF. 12Z BNA SOUNDING MODIFIED FOR 19Z SFC TEMP/DEW PT GIVES LI OF -2... ALTHO WM AIR AT H7 WL APPARANTLY KEEP US TOO CAPPED FOR ANY SVR WX DVLPMENT. LACK OF CAA AT H7 TIL AFT CFP WL ALLOW AMS TO REMAIN CAPPED...ALTHO THINK CHC FOR ISLD TS STILL GUD. INSTABILITY PARAMETERS ALSO SUGGEST SVR WX UNLIKELY ACROSS FA. THINK BEST CHC FOR TS WL BE JUST AHEAD/ALONG CDFNT. CURNT STLT LOOP SHOWS BAND CURNTLY ASSOCIATED W/ CDFNT WEAKENING GRADUALLY DURG EASTERN PROGRESSION AS DEW POINTS FALL BETWEEN ERN AR/WRN TN AND MID TN. THINK WORDING OF UPCOMING ZFP FOR MID TN ZNS MIGHT READ AS FOLLOWS: TONIGHT...SHOWERS AND THUNDERSTORMS. LOW IN THE MIDDLE 40S. SOUTHWEST WIND 10 TO 20 MPH BECOMING NORTHWEST BY MID EVENING. CHANCE OF RAIN 90 PERCENT. WEDNESDAY...BECOMING MOSTLY SUNNY. HIGH 60 TO 65. NORTHWEST WIND 5 TO 10 MPH. WEJDNESDAY NIGHT...CLEAR. LOW IN THE UPPER 30S. WIND BECOMING SOUTH 5 MPH. THURSDAY...MOSTLY SUNNY AND WARMER. HIGH IN THE LOWER 70S. SOUTH WIND 5 TO 10 MPH. BNA 46/63/39/72 9000 ROSE
In the hours before
Special weather statement, Mar 25, 1:25 PM CST, 2 hours 11 minutes before
TNZ055-056-260030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 128 PM CST TUE MAR 25 1997 ... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM CST FOR A SMALL PART OF SOUTHWEST MIDDLE TENNESSEE ... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS AFTERNOON AND THIS EVENING FOR A PORTION OF SOUTHWEST MIDDLE TENNESSEE UNTIL 7 PM CST. THE COUNTIES INCLUDED IN MIDDLE TENNESSEE ARE DECATUR AND PERRY... ALTHOUGH THE WATCH AREA ALSO EXTENDS WESTWARD TO THE MEMPHIS AREA AND THE MISSISSIPPI RIVER. SHORTLY AFTER 1 PM CST...A LINE OF THUNDERSTORMS WAS FORMING OVER SOUTHWESTERN TENNESSEE AND NORTHWESTERN PARTS OF MISSISSIPPI...IN ADVANCE OF A COLD FRONT OVER THE MISSISSIPPI VALLEY. THESE THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD FOR THE REST OF THE DAY... AND SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.